Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

October 11, 2015Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 11, 2015, 1:49 PM EDT for Indian River County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2015, 1:49 PM EDT (17:49 UTC)
Expired
Oct 11, 2015, 2:45 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS82 KMLB 111749
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN OCT 11 2015
 
FLZ054-058-059-111845-
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
149 PM EDT SUN OCT 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...SOUTHERN 
INDIAN RIVER...AND NORTHERN SAINT LUCIE COUNTIES UNTIL 245 PM EDT...

AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 10 MILES NORTHWEST OF FORT DRUM TO KISSIMMEE PRAIRIE
PRESERVE...AND MOVING EAST AT AROUND 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...FORT DRUM...BLUE CYPRESS LAKE...VERO 
BEACH...INDRIO AND FORT PIERCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2748 8032 2753 8032 2755 8034 2756 8034
      2766 8037 2754 8034 2748 8033 2756 8115
      2764 8099 2764 8087 2776 8088 2771 8040
      2766 8038 2768 8037 2771 8039 2771 8037
      2747 8029 2748 8030
TIME...MOT...LOC 1746Z 273DEG 24KT 2773 8087 2762 8094 2758 8105 

$$

CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 11, 10:05 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 11, 10:05 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1005 AM EDT SUN OCT 11 2015

.DISCUSSION...

CURRENT...SURFACE LOW JUST OFFSHORE THE CAROLINAS HAS A FRONTAL
TROUGH TRAILING BACK INTO THE FLORIDA PENINSULA WHERE IT WEAKENS.
AXIS OF TROUGH ALOFT WAS DROPPING SOUTHEAST THROUGH THE BIG BEND/
EASTERN GULF AND WATER VAPOR SHOWS MORE EXTENSIVE DRYING WITH THIS
FEATURE.  IT LOOKS LIKE THE NORTH HALF OF OUR AREA WILL GET IN ON
THIS DEEPER DRYING. MOS HAS MID 60S SURFACE DEW POINTS THERE THIS
AFTERNOON WHICH LOOKS ENOUGH TO INHIBIT POPS.

MOISTURE DEPTH WILL BE GREATER IN THE SOUTH HALF AND WITH TROUGH
BRINGING COOLER TEMPS ALOFT...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON.  THE LATEST
MESOSCALE MODELS GENERALLY SUPPORT THIS SCENARIO AND SUGGEST THAT A
FEW STORMS COULD BE STRONG...ESPECIALLY ALONG THE TREASURE COAST.
THE MAIN HAZARDS WILL BE LIGHTNING STRIKES WITH STRONG WIND GUSTS
POSING A HAZARD TO MARINERS.

LITTLE CHANGE EXPECTED TO THE PREVIOUS FORECAST PACKAGE.

&&

.AVIATION...
AREAS OF LOW STRATUS AND PATCHY FOG HAVE BEEN ONLY SLOWLY IMPROVING
BUT CONDITIONS WILL BECOME VFR BEFORE NOON.  THEN THE FOCUS SWITCHES
TO WHERE THE AFTERNOON STORMS WILL BE.  MESOSCALE MODELS MAINLY
SHOW CELLS SOUTH OF KISM-KMCO-KTIX.  COVERAGE WILL BE LOWER THAN
YESTERDAY...BUT A FEW STORMS COULD PRODUCE WIND GUSTS 35 KNOTS OR A
LITTLE STRONGER.

&&

.MARINE...
TODAY-TONIGHT...WEAK FRONTAL BOUNDARY TRAILING FROM A LOW OFF THE
CAROLINAS WILL PROVIDE GRADIENT WINDS 10 KNOTS OR LESS...MAINLY FROM
THE WEST NORTHWEST.  THE MAIN MARINER CONCERN WILL BE OFFSHORE
MOVING STORMS THIS AFTERNOON.  THE LATEST MESOSCALE MODELS SHOW
ISOLATED TO SCATTERED STORMS SOUTH OF CAPE CANAVERAL.  STORMS WILL
BE DEVELOPING IN AN OVERALL DRIER ENVIRONMENT THAN YESTERDAY.  THIS
USUALLY FAVORS QUITE GUSTY WINDS WITH IN THE MORE ISOLATED CELLS.
MOTION WILL BE TO THE EAST AT 20 TO 25 MPH...SO MARINERS SHOULD BE
PREPARED TO RETURN QUICKLY TO PORT OR HAVE A PLAN TO EVADE THE QUICK
MOVING STORMS.

&&

.HYDROLOGY...
THE SAINT JOHNS RIVER AT ASTOR CONTINUES IN MINOR FLOOD AND WILL
CHANGE LITTLE THROUGH EARLY NEXT WEEK. THE SAINT JOHNS RIVER AT
DELAND HAS REMAINED NEARLY STEADY JUST BELOW ACTION STAGE.

WINDS AND SEAS HAVE DECREASED OVER THE ATLANTIC BUT THE APPROACHING
NEW MOON AND A SMALL EAST SWELL WILL LIKELY KEEP WATERWAYS NEAR THE
COAST ELEVATED ABOVE NORMAL FOR THE NEXT FEW DAYS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...LASCODY
AVIATION/IMPACT WX...CRISTALDI
Hazardous weather outlook, Oct 11, 5:03 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
503 AM EDT SUN OCT 11 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
503 AM EDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
LIMITED MOISTURE...DAYTIME HEATING AND ENERGY ALOFT WILL ALLOW
FOR ISOLATED LIGHTNING STORMS THIS AFTERNOON ALONG THE EAST COAST
SEA BREEZE FROM NEAR MELBOURNE SOUTHWARD ALONG THE COAST. A FEW
STORMS COULD BECOME LOCALLY STRONG WITH THREATS INCLUDING FREQUENT
LIGHTNING...LOCALLY HEAVY DOWNPOURS...STRONG MICROBURST WINDS TO
AROUND 50 MPH AND SMALL HAIL. STORM MOTION WILL BE TOWARD THE
EAST AT AROUND 25 MPH WHICH WOULD TAKE STORMS OFF THE EAST COAST
AND ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.

.RIP CURRENT IMPACT...
LONG PERIOD NORTHEAST SWELLS WILL CONTRIBUTE TO A MODERATE RISK
OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. THE THREAT WILL
BE THE HIGHEST FROM LATE MORNING THROUGH LATE AFTERNOON DUE TO
TIDAL EFFECTS. ASK THE LOCAL BEACH PATROL ABOUT OCEAN HAZARDS WHEN
YOU ARRIVE AT THE BEACH. TO LESSEN YOUR CHANCE OF BEING CAUGHT IN
A RIP CURRENT...REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD AND NEVER SWIM ALONE.

.RIVER FLOOD IMPACT...
THE SAINT JOHNS RIVER AT ASTOR WAS AT 3.06 FEET AT 5 AM WHICH IS
NEAR 0.26 FT ABOVE MINOR FLOOD STAGE. THE RIVER IS FORECAST TO
REMAIN IN MINOR FLOOD INTO EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DRIER AND MORE STABLE AIR WILL LIMIT SHOWER AND THUNDERSTORM
CHANCES FOR MUCH OF NEXT WEEK. INCREASED NORTHEAST FLOW WILL
BUILD SEAS NEXT FRIDAY AND SATURDAY CREATING POOR BOATING
CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

In the hours before

Special weather statement, Oct 11, 12:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 PM EDT SUN OCT 11 2015

FLZ053-058-111745-
OSCEOLA FL-OKEECHOBEE FL-
1259 PM EDT SUN OCT 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
AVON PARK TO SEBRING...AND MOVING EAST AT AROUND 30 MPH.

WIND GUSTS UP TO AROUND 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BASINGER AND KISSIMMEE PRAIRIE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2726 8100 2730 8100 2730 8103 2736 8103
      2738 8107 2738 8110 2739 8112 2742 8114
      2745 8115 2749 8120 2753 8121 2760 8114
      2766 8113 2768 8115 2771 8115 2773 8117
      2771 8087 2766 8087 2722 8097
TIME...MOT...LOC 1657Z 283DEG 22KT 2768 8133 2747 8137

CRISTALDI
Special weather statement, Oct 11, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SUN OCT 11 2015

FLZ054-058-059-111845-
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
149 PM EDT SUN OCT 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...SOUTHERN
INDIAN RIVER...AND NORTHERN SAINT LUCIE COUNTIES UNTIL 245 PM EDT...

AT 146 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLUE
CYPRESS LAKE TO 10 MILES NORTHWEST OF FORT DRUM TO KISSIMMEE PRAIRIE
PRESERVE...AND MOVING EAST AT AROUND 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...FORT DRUM...BLUE CYPRESS LAKE...VERO
BEACH...INDRIO AND FORT PIERCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2748 8032 2753 8032 2755 8034 2756 8034
      2766 8037 2754 8034 2748 8033 2756 8115
      2764 8099 2764 8087 2776 8088 2771 8040
      2766 8038 2768 8037 2771 8039 2771 8037
      2747 8029 2748 8030
TIME...MOT...LOC 1746Z 273DEG 24KT 2773 8087 2762 8094 2758 8105

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min
Oct 11, 3:16 PM EDTSpecial Marine WarningMLB89 min
Oct 11, 5:34 PM EDTSpecial Marine WarningMLB56 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.